Jump to content
helplinedonate
Sign in to follow this  
ozziejane

Sifrol

Recommended Posts

My Neurologist has prescsribed .375 Sifrol ER. They made me nauseous, heavy headed and have trouble sleeeping. My Gp suggested Sifrol .125 and gradually increase until I could take .375 ER.  Tolerated that reasonably well although had to take last dose early or couldnt sleep. I am now trying Sifrol ER .375 again, slightly better but heavy headed until mid afternoon and bit nauseous. Neurologist would have preferred Azilect but Im on 200 mg Zoloft and he didnt like interaction. Will these side affects improve, its been three weeks, or do I just have to toughen up? What dose of Zoloft is safe with Azilect?  Slight tremor, slow movement left hand, tightness left hand and arm. Side affects worse than symptoms. Thank you for taking the time to care.

Share this post


Link to post
Share on other sites

Ozziejean,

The interaction the Doctor is concerned with between Azilect and Zoloft is called Serotonin Syndrome. The effects of Serotonin Syndrome can range from what is called Serotonin side effects which includes headaches, jitteriness, stomach upset, and difficulty sleeping, to Severe Serotonin Syndrome which includes a temperature up to 110°, unconsciousness, and death. The incidence of Severe Serotonin Syndrome is very small.

Zoloft can be used with A silent as long as it is "start low and go slow." By this I mean that Zoloft should be started at a low dose (25mg) and increased slowly over a matter of days or weeks. This approach has been successful in many patients.

In your particular situation with Parkinson's Disease, the effects of the interaction will probably be less than the symptoms of the disease itself.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Ozziejean,

I would continue with the Sifrol and the side effects should subside over time. It may take a few weeks, or even a month, once the effective dose is reached.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×